Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 22, 2007, 3:58 PM MDT for Box Elder County, Utah. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 3:58 PM MDT (21:58 UTC)
- Expired
- Aug 22, 2007, 5:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 4:10 PM MDT | HAIL 1 | Lucin, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 222200 SVRSLC UTC003-222300- /O.NEW.KSLC.SV.W.0052.070822T2158Z-070822T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 358 PM MDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BOX ELDER COUNTY IN UTAH... * UNTIL 500 PM MDT * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF LUCIN...OR ABOUT 13 MILES NORTH OF MONTELLO... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUCIN BY 410 PM MDT... THIS STORM WILL ALSO CROSS STATE ROUTE 30 BETWEEN THE NEVADA STATE LINE AND GROUSE CREEK JUNCTION. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4153 11404 4128 11404 4113 11325 4152 11324 $$ SEAMAN
4 follow-up statements
000 WWUS55 KSLC 222210 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 409 PM MDT WED AUG 22 2007 UTC003-222300- /O.CON.KSLC.SV.W.0052.000000T0000Z-070822T2300Z/ BOX ELDER UT- 409 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL BOX ELDER COUNTY... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LUCIN...OR ABOUT 16 MILES NORTHEAST OF MONTELLO...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LUCIN THROUGH 420 PM MDT STATE ROUTE 30 NORTH OF LUCIN THROUGH 430 PM RURAL WESTERN BOX ELDER COUNTY THROUGH 500 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4153 11404 4128 11404 4113 11325 4152 11324 $$ SEAMAN
000 WWUS55 KSLC 222223 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 422 PM MDT WED AUG 22 2007 UTC003-222300- /O.CON.KSLC.SV.W.0052.000000T0000Z-070822T2300Z/ BOX ELDER UT- 422 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL BOX ELDER COUNTY... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF LUCIN...OR ABOUT 23 MILES EAST OF MONTELLO... MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BOX ELDER COUNTY THROUGH 500 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4153 11404 4128 11404 4113 11325 4152 11324 $$ SEAMAN
000 WWUS55 KSLC 222233 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 433 PM MDT WED AUG 22 2007 UTC003-222300- /O.CON.KSLC.SV.W.0052.000000T0000Z-070822T2300Z/ BOX ELDER UT- 433 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL BOX ELDER COUNTY... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES EAST OF LUCIN...OR ABOUT 30 MILES EAST OF MONTELLO...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BOX ELDER COUNTY AT 450 PM MDT AT 410 PM MDT TRAINED WEATHER SPOTTERS REPORTED HAIL TO THE SIZE OF QUARTERS NEAR THE TOWN OF LUCIN...15 MILES EAST OF MONTELLO NEVADA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4153 11404 4128 11404 4113 11325 4152 11324 $$ SEAMAN
000 WWUS55 KSLC 222247 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 447 PM MDT WED AUG 22 2007 UTC003-222300- /O.CON.KSLC.SV.W.0052.000000T0000Z-070822T2300Z/ BOX ELDER UT- 447 PM MDT WED AUG 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR WEST CENTRAL BOX ELDER COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 26 MILES EAST OF LUCIN...OR ABOUT 39 MILES EAST OF MONTELLO...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BOX ELDER COUNTY THROUGH 500 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4153 11404 4128 11404 4113 11325 4152 11324 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:00 AM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 22, 10:00 AM MDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT WED AUG 22 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE WEEKEND. && .DISCUSSION...FIRST OF TWO WAVES MOVING ACROSS SOUTHWEST IDAHO THIS MORNING WITH THE SECOND AND STRONGER ONE NEAR 47 N AND 132 W. AS THIS SECOND ONE STRENGTHENS TOWARDS THE SOUTHEAST IT APPEARS TO BE KICKING THE FIRST WAVE MORE EASTERLY NOW AND THEN MORE LIKELY TO LIFT NORTHEAST BY THIS AFTERNOON. THIS WILL ALLOW ONLY MINOR DYNAMICS ALOFT TO BRUSH THE EXTREME NORTHERN PORTIONS OF THE CWA. HOWEVER DESPITE THE WEAK DYNAMICS ALOFT A POOL OF HIGHER PRECIPITABLE WATER EXISTS OVER NORTHERN PORTIONS OF NEVADA AND UTAH WHICH CAN BE ACTED UPON BY THESE WEAK DYNAMICS. THEREFORE ISOLATED THUNDERSTORMS ARE POSSIBLE BUT PROBABLY MORE OF THE HIGH BASED VARIETY AS LOW LEVELS BELOW ABOUT 600 MB REMAIN DRY THROUGH 00Z. THIS FIRST TROUGH WILL ENHANCE THE NORTH TO SOUTH SURFACE GRADIENT ACROSS NORTHERN UTAH WITH THE SOUTHERN BOUNDARY SETTING UP ACROSS CENTRAL UTAH TONIGHT. MOISTURE IS EXPECTED TO POOL AROUND THIS BOUNDARY AT LOW TO MID LEVELS TONIGHT INTO THURSDAY SO WHEN THE SECOND WAVE ALOFT MOVES ACROSS THE REGION THURSDAY THE MOST FAVORED AREA FOR CONVECTION WILL BE ALONG OR TO THE NORTH OF THIS BOUNDARY. FARTHER SOUTH ACROSS SOUTHERN UTAH TEMPERATURES WILL REMAIN ON THE HOT SIDE TODAY AND THURSDAY WITH RECORD CHALLENGING TEMPERATURES BOTH DAYS. ALTHOUGH NO CHANGES OR UPDATES WILL BE MADE FOR TODAY OR THIS EVENING THE THREAT OF SHOWERS AND THUNDERSTORMS MAY BE SOMEWHAT OVERDONE. && .AVIATION...LIGHT S-SE WINDS THIS MORNING AT SLC TERMINAL ARE EXPECTED TO TURN TO THE W-NW AROUND 17Z. THUNDERSTORMS COULD DEVELOP NORTH OF THE TERMINAL LATE THIS AFTERNOON...WITH ENHANCED NORTHERLY OUTFLOW WINDS POSSIBLE AFTER 23Z. && .FIRE WEATHER...AN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH THE NRN ROCKIES TODAY/THIS EVENING. THIS FEATURE WILL BRING INCREASING S-SW WINDS TO THE SRN FIRE WEATHER ZONES. RH VALUES IN THESE ZONES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND TEENS LATER THIS AFTERNOON. THE COMBINATION OF LOW RH VALUES AND WINDS COULD PRODUCE ISOLATED HAZARDOUS FIRE WEATHER CONDITIONS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. ENOUGH MID-LEVEL MOISTURE EXISTS OVER THE NRN FIRE WEATHER ZONES WHERE ISOLATED SHOWERS/THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON/EVENING. NOT LOOKING FOR WETTING RAINS...JUST GUSTY/ERRATIC WINDS AND LIGHTNING. COOLER TEMPS AND SLIGHTLY HIGHER RH VALUES WILL FOLLOW FOR THURSDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && STRUTHWOLF FIRE WEATHER AND AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED AUG 22 2007 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:54 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 66 min |
| Aug 22, 5:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 56 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.